MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1150808
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, no conclusions can be made to what extent the bard/davol xenmatrix ab(device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol xenmatrix ab (device #2).An additional emdr was submitted to represent the bard/davol ventralex (device #1).Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2016 or (b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #1) and unspecified bard/davol xenmartrixab (device #2).Ni/ni/ni:the patient had subsequent surgical intervention due to the hernia mesh device(s).The patient is making a claim for an adverse patient outcome against the bard/davol ventralex (device #1) and the xenmartrixab (device#2).The attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol xenmatrix ab(device #2)may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the type of device.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2015) is considered to be a best estimate.This supplemental emdr represents the bd xenmatrix ab(device 2).An additional supplemental emdr was submitted to represent the bd mesh - ventralex (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016 or (b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol ventralex(device #1) and unspecified bard/davol xenmartrixab(device #2).Ni/ni/ni:the patient had subsequent surgical intervention due to the hernia mesh device(s).The patient is making a claim for an adverse patient outcome against the bard/davol ventralex(device #1) and the xenmartrixab(device#2).The attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with incisional hernia in the supraumbilical region thereby underwent open repair with the implant of ventralex mesh (device 1).Per operative notes, ¿a large transverse incision was made just left side of supraumbilical region.Hernia sac was dissected out.A ventralex mesh (device 1) was placed in a posterior location behind the anterior abdominal wall and secure it with sutures.¿ (b)(6) 2016 - patient was diagnosed with abscess, infection, pain, seroma thereby underwent repair with drainage of abscess, seroma, antibiotics were administered.(b)(6) 2017 - patient was diagnosed with chronic infection, scar tissue, inflammation, thereby underwent open repair with implant of xenmatrix ab mesh (device 2) and explant of ventralex mesh (device 1).Per operative notes, ¿an incision was made around the umbilicus.Inflammation was excised entirely.There was drainage of purulent discharge from the mid portion of the umbilicus.This purulent discharge was excised.Infected ventralex mesh (device 1) was removed from abdominal wall.A xenmatrix ab mesh (device 2) was placed into the defect and sutured.¿.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8383863
Report Number1213643-2019-01222
Device Sequence Number1104098
Product Code PIJ
UDI-Device Identifier00801741074202
UDI-Public(01)00801741074202(17)170928(10)HUZI2125
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number1150808
Device Lot NumberHUZI2125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2019
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale